MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1201520
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 08/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, approximately 1 year post-implant of the phasix st mesh, the patient was diagnosed with laxity around opening, and hernia recurrence and underwent surgical intervention for repair.The clinician has assessed the laxity as being ¿possibly¿ related to the study device and hernia recurrence as "not related" to the study device; however, based on the information provided, no conclusion can be made.Hernia recurrence is a known inherent risk of hernia repair surgery.The instructions-for-use supplied with the device lists hernia recurrence as a possible complication.This mdr represents the ae of laxity/hernia recurrence.Another mdr was submitted to represent the ae of exposed mesh.Not returned - remains implanted.
 
Event or Problem Description
Reported per clinical trial (b)(4): (b)(6) 2016 - subject patient underwent an open multiple recurrent ventral subxiphoid/epigastric hernia repair procedure using a bard/davol phasix st mesh placed in underlay fashion fixated with sutures.Full skin closure was achieved using staples and adhesive skin closure.The subject patient was discharged to home on (b)(6) 2016.(b)(6) 2017 - subject patient was diagnosed with mesh exposure which was sharply debrided at bedside.The surrounding area was too thin for sutures, the patient was advised to pack the wound with moist-to-dry dressings and follow up in 6-12 months.Per the study clinician, the reported adverse event has been assessed as mild in severity, possibly related to the study device and definitely related to the procedure.The outcome for this ae is reported as resolved.(b)(6) 2017 - subject patient presented with laxity around opening with no signs of hernia recurrence.(b)(6) 2018 - surgeon was unable to determine if the cause of laxity was diastasis or the patient¿s underlay repair of asymptomatic reducible ventral hernia.Per the study clinician, the reported adverse event has been assessed as mild in severity, possibly related to the study device and possibly related to the procedure.The outcome for this ae is reported as not recovered/not resolved.(b)(6) 2019 - subject patient was diagnosed with hernia recurrence using ct imaging.(b)(6) 2020 - subject patient underwent surgical intervention for hernia repair.The patient was discharged on (b)(6) 2020.Per the study clinician, the reported adverse event has been assessed as moderate in severity, not related to the study device and not related to the procedure.The outcome for this ae is reported as resolved.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14496576
Report Number1213643-2022-00335
Device Sequence Number5875023
Product Code OWT
UDI-Device Identifier00801741095351
UDI-Public(01)00801741095351
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2017
Device Catalogue Number1201520
Device Lot NumberHUAR0135
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient Weight93 KG